Illinois, 2007Damaging Winds in Illinois, August 14, 2007
August 14, 2007 · NWS LOT · 11 events in 4 counties and zones
Severe storms moved across northwest Illinois during the early morning hours of August 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms moved across northwest Illinois during the early morning hours of August 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 14, 2:30 AM CST, 48 minutes earlier.
Area forecast discussion, Aug 14, 2:30 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 AM CDT TUE AUG 14 2007
.DISCUSSION...
315 AM CDT
GEARING UP FOR SEVERE WEATHER DURING THE EARLY MORNING HOURS FOR
WESTERN PORTIONS OF THE CWA. HAVE BEEN MONITORING MCS MOVING SWD
THROUGH WISCONSIN OVERNIGHT. EXPECTING THE MAIN CONVECTIVE LINE TO
MOVE INTO NORTH CENTRAL AND NWRN ILLINOIS BY ZONE ISSUANCE TIME.
THE AXIS OF STRONGEST INSTABILITY IS ALONG THE MISSISSIPPI RIVER AND
A STRONG DEW POINT GRADIENT IS IN PLACE ALONG THE INTERSTATE 39
CORRIDOR. EXPECT THE CONVECTIVE LINE ASSD WITH THE MCS TO TRACK SWD
ALG THE DEWPOINT GRADIENT.
FOR THE REMAINDER OF THE SHORT TERM...HAVE GENERALLY GONE ALONG WITH
THE NAM12 GUIDANCE AS FAR AS THE TIMING OF THE LARGE SCALE
FEATURES...THOUGH DO NOT SEE A WHOLE LOT OF DIFFERENCE BETWEEN THE
NAM AND GFS AS FAR AS THE SYNOPTIC SCALE IS CONCERNED. THE GENERAL
PATTERN OF FRONTAL PASSAGES FOLLOWED BY BUILDING HIGH PRESSURE WILL
CONTINUE FOR THE NEXT FEW DAYS. HAVE TIMED THE NEXT FRONTAL PASSAGE
TO OCCUR BY LATE THIS AFTERNOON. WHILE THE AIRMASS ACROSS MUCH OF
THE CWA...PARTICULARLY THE WRN PORTIONS...WILL BE WORKED OVER BY
EARLY MORNING CONVECTION...THERE WILL STILL BE A CHANCE OF
ADDITIONAL TSRA OVER ERN PORTIONS OF THE CWA WITH THE FROPA. SFC
DEWPOINTS WILL GRADUALLY INCREASE THROUGH THE DAY TODAY AS SFC HIGH
PRESSURE OVER THE OHIO VALLEY SHIFTS EWD AND INCRG SSWLY FLOW
ENHANCES MOISTURE TRANSPORT. WEDNESDAY IS LOOKING TO BE QUITE
ACTIVE AS WELL WITH A SFC LOW DEVELOPING OVER THE CNTRL PLAINS AND A
WARM FRONT SETS UP OVER CNTRL IL WEDNESDAY MORNING. STRONG
ISENTROPIC LIFT ASSD WITH THE WARM FRONT WILL ENHANCE TSTM
DEVELOPMENT WEDNESDAY AFTERNOON...AND ANOTHER ROUND OF SEVERE WX IS
LIKELY. THE UNUSUALLY ACTIVE PATTERN WILL CONTINUE INTO THURSDAY
WITH YET ANOTHER FRONTAL PASSAGE EXPECTED. HAVE ONLY MADE MINOR
ADJUSTMENT TO THE GOING FORECAST FOR THE LATTER PORTIONS OF THE
SHORT TERM AND INTO THE LONGER TERM THE BETTER DEFINE THE FROPA ON
THURSDAY. OTHERWISE...HAVE NOT MADE MUCH ADJUSTMENT TO THE LONGER
TERM FORECAST PERIODS.
KREIN
&&
.AVIATION DISCUSSION REGARDING 06Z TAFS...
1230 AM CDT
CONCERN OVERNIGHT WILL CONTINUE TO FOCUS ON TSTM CLUSTERS MOVG SEWD
FROM SERN MN/W CNTRL WI. CURRENT SATLT RADAR TRENDS SHOW THESE
STORMS MAINTAINING INTENSITY AS THEY HEAD FROM 320 DEG AT ABOUT 35
KTS. THIS WOULD PUT LEADING EDGE OF STGR STORMS...NOW ABOUT 20 W
VOK...INTO RFD AREA ABOUT 08Z OR SHORTLY THEREAFTER. SECOND CLUSTER
JUST N OF RST DISPLAYS SIMILAR MOVMT. CURRENT ANALYSES SHOW MOST
PROLIFIC INFLOW OF WARM MOIST AIR INTO THESE STORMS COMING IN FROM W
ACROSS IA/SRN MN. THEREFORE...EXPECT STGST STORMS TO AFFECT WRN
PORTIONS OF TERMINAL AREA...ESP FROM RFD SSEWD THRU VYS/DKB
AREAS...IN CLOSER PROXIMITY TO LLVL MOISTURE SUPPLY WHERE UPDRAFTS
WILL LIKELY BE STGR AND MORE ACTIVE. BASED ON THIS...AND TYPICAL
EVOLUTION OF THESE NOCTURNAL CLUSTERS...EXPECT TSTM OUTFLOW TO BCM
MORE ORGANIZED WITH TIME DURG PRE DAWN HRS SO HAVE INCLUDED TEMPO
NWLY WIND GUSTS IN RFD/DPA TAFS AS THESE STMS MOVE THRU. CHCS FOR
STGR OUTFLOW WINDS APPEAR TO DMNSH FURTHER E WHERE AMS RMNS DRIER
AND FURTHER REMOVED FROM STGR LLVL FORCING.
WILL KEEP SOME RESIDUAL SHWRS IN FCST THRU MID MRNG AS CONVECTION
SLIDES OFF TO SE AND BEGINS TO ENTER DIURNAL WEAKENING PERIOD.
CONDS TO BCM GENLY VFR AFTR STORMS MOVE THRU...WITH CHCS FOR NEW
TSTM DVLPMT S OF TERMINALS AS COLD FRONT PASSES THROUGH AREA
MID-LATE AFTN AND INSTABILITY IS ALLOWED TO RECOVER ACROSS AREAS S
OF I-80.../PNT-IKK-VPZ AREAS/.
WINDS BHD FRONT TO TURN NNWLY...THEN NNELY DURG EVENING HRS.
GUIDANCE FCSTS OF LLVL RH FIELDS SUGGEST LOW CLOUD LYR DVLPG IN FLOW
OFF LK MI...OVR NERN IL/NWRN IND DURG EVENING HRS. FOR NOW WILL
ONLY LWR CIGS IN CHI AREA TO MVFR RANGE AFT 03Z.
MERZLOCK
&&
.MARINE DISCUSSION...
330 AM CDT
A LOW PRESSURE CENTER OVER CENTRAL ONTARIO HAS A COLD FRONT TRAILING
SOUTHWEST ACROSS WESTERN LAKE SUPERIOR...AND ON TO THE CENTRAL
PLAINS STATES. THIS FRONT WILL MOVE SOUTHEASTWARD ACROSS THE
WESTERN GREAT LAKES TODAY...CROSSING LAKE MICHIGAN THIS AFTERNOON.
STRONG THUNDERSTORMS ARE EXPECTED TO STAY WEST OF LAKE MICHIGAN
TODAY...BUT MORE STORMS ARE POSSIBLE AGAIN ON WEDNESDAY.
HIGH PRESSURE WILL THEN BUILD ACROSS THE UPPER LAKES TONIGHT AND
EARLY WEDNESDAY...BEFORE SETTLING OVER THE UPPER OHIO VALLEY AND
GIVING WAY TO YET ANOTHER DEVELOPING LOW OVER NORTHWEST ONTARIO.
THIS LOW IS FORECAST TO DEEPEN CONSIDERABLY BY THE TIME IT REACHES
JAMES BAY THURSDAY MORNING. A STRONG COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL SWEEP ACROSS LAKE MICHIGAN LATE WEDNESDAY NIGHT AND
THURSDAY.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...SEVERE THUNDERSTORM WATCH 596 UNTIL 7AM CDT FOR NWRN AND NCNTRL
IL.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 13, 3:20 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT MON AUG 13 2007
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 PM CDT MON AUG 13 2007 /520 PM EDT MON AUG 13 2007/
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS MOVING INTO NORTH CENTRAL AND
NORTHEAST ILLINOIS AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY
PRODUCE SEVERE WEATHER. THE PRIMARY THREAT WOULD BE DAMAGING WIND
AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS DURING TUESDAY MAY
BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND AND HEAVY RAIN.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY TUESDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-142130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
420 PM CDT MON AUG 13 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH
MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 14, 2:32 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 AM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST ROCKTON 42.45N 89.07W
08/14/2007 M52 MPH WINNEBAGO IL TRAINED SPOTTER
&&
ALLSOPPThunderstorm Wind, Winnebago
- When
- August 14, 3:18 AM CST
- Where
- Winnebago County, Pecatonica
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.300, -89.350
A large tree was blown down at the intersection of Best and Norris Roads.
Thunderstorm Wind, Ogle
- When
- August 14, 3:20 AM CST
- Where
- Ogle County, Baileyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.200, -89.600
Thunderstorm Wind, Winnebago
- When
- August 14, 3:49 AM CST
- Where
- Winnebago County, Rockford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.270, -89.080
A tree was blown down at Pine and West Lane, blocking traffic.
Thunderstorm Wind, Winnebago
- When
- August 14, 4:00 AM CST
- Where
- Winnebago County, Rockford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -89.080
Tree down at State and Alpine Roads.
Thunderstorm Wind, Ogle
- When
- August 14, 4:01 AM CST
- Where
- Ogle County, Mt Morris
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.050, -89.430
Large parts of two trees were blown down, both onto power lines.
Thunderstorm Wind, Winnebago
- When
- August 14, 4:05 AM CST
- Where
- Winnebago County, 3.8 mi WNW of Durand
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.451, -89.399
A tree and limbs were blown down near Lake Summerset and the Winnebago Stephenson County line.
Thunderstorm Wind, Lee
- When
- August 14, 4:09 AM CST
- Where
- Lee County, Steward
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.850, -89.020
Tree limbs were blown down.
Thunderstorm Wind, La Salle
- When
- August 14, 4:10 AM CST
- Where
- La Salle County, Ottawa
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.350, -88.850
Tree limbs and power lines were blown down on Hillside Avenue in northern Ottawa.
Thunderstorm Wind, La Salle
- When
- August 14, 4:15 AM CST
- Where
- La Salle County, Serena
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.480, -88.730
A grain silo was blown over near 2276th Road.
Thunderstorm Wind, Ogle
- When
- August 14, 4:16 AM CST
- Where
- Ogle County, Stillman Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -89.180
A tree was blown down blocking one lane of traffic.
Thunderstorm Wind, Ogle
- When
- August 14, 4:19 AM CST
- Where
- Ogle County, Rochelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.920, -89.070
A tree limb was blown down onto power lines causing a fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 14, 2007$439,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Nebraska, August 14, 2007$119,000 · 1.75 in hail · 11 events
- Damaging Winds in Louisiana, August 14, 20071 injured · $32,000 · 50 kt wind · 3 events
- Damaging Wind in California, August 14, 2007$30,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, August 14, 2007$20,000 · 51 kt wind · 2 events
- Flash Flood and Hail in Arizona, August 14, 20071 injured · 52 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 14, 20071 in hail · 11 events
- Damaging Wind and Lightning Strike in Florida, August 14, 20071 injured · 52 kt wind · 2 events
- Drought in North Carolina, August 14 to 31, 20078 events
- Drought in Virginia, August 14 to 31, 20075 events
- Drought in Wisconsin, August 14 to 31, 20074 events
- Damaging Winds in Iowa, August 14, 2007$5,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54795, 54796, 54797, 54798, 54799, 54800, 54801, 56731, 56725, 54802, 54803.